Zincon Log Out | Topics | Search
Hairloss-Reversible Home Page | Moderators | Register | Edit Profile

Hairloss-reversible.com » Hair Cosmetics » Zincon « Previous Next »

Author Message
 

Marc
Posted on Saturday, August 02, 2003 - 05:29 pm:   Edit Post Delete Post

Tom do you have any opinions on Zincon. The active ingredient is Prythione Zinc (1%), like head and shoulders. But head and shoulders listed Amonium Lauryl Sulfate and Amonium Laureth Sulfate as the first two ingredients under inactive ingredients. I remembered you said to stay away from Amonium Lauryl Sulfate. Zincon lists Sodium Lauryl Sulfate and Sodium Laureth Sulfate as its last two ingredients under inactive ingredients so because they were lower down on the list and I think it was the Amononium Laryl Sulfate you said to stay away from I chose the Zincon. Is Sodium Lauryl Sulfate dangerous also?
 

Marc
Posted on Saturday, August 02, 2003 - 05:47 pm:   Edit Post Delete Post

Tom, I just read some of the above threads (after posting my previous post). It seems that your saying that any of the lauryl sulfates (amonium or sodium) are not good for the scalp? Like I said, the Head and Shoulders lists Amonium Lauryl Sulfate as its first or second inactive ingredient while Zincon lists Sodium Lauryl Sulfate as its second to last or last inactive ingredient. Both Zincon and Head and Shoulders have Prthyone Zinc as the active ingredient at 1%. Which of these products would you choose (if any)?

Also, someone mentioned that one of the side effects of Nizoral is hairloss. Is there any truth to this?

Ive considered alternating between Nizoral, a shampoo with Pyrthione Zinc, a normal shampoo and a claryfing one but it seems that people are saying that Nizoral causes shedding and your reccomending that people stay away from Lauryl Sulfate so I dont know what to do.

Thanks Tom
 

sd
Posted on Saturday, August 02, 2003 - 11:21 pm:   Edit Post Delete Post

generally, anything that alters the hormonal equilibrium in your scalp can cause hair loss. When trying a hair loss treatment, initial shedding is regarded by professionals as a sign that the treatment is working. Hair follicles that are hurting will shed the weakened hairs they were producing in order to produce stronger hair. Sometimes they do put out a strong hair. Sometimes they just shut down and stop producing hair. This is why some men on Propecia regrow hair, and others just get worse for a couple of months before the hair loss stabilizes (with no regrowth).

Could this happen with Nizoral? Sure. Nizoral is one of three products that the FDA has deemed as being effective to a statistically significant degree in treating hair loss (although I doubt that many men have had much luck with Nizoral alone). Many men on hairloss message boards refer to them as the "Big Three". Supposedly Nizoral has an effect on the DHT levels in your scalp.

Just about every shampoo that I've tried that is advertised as being useful for thinning hair has increased my hair fall out. Now I just use Johnson & Johnson's baby shampoo. I don't know if it's better, but it is supposed to be pH balanced, and it doesn't include those harsh detergents that other shampoos use.
 

Marc
Posted on Sunday, August 03, 2003 - 05:32 pm:   Edit Post Delete Post

Is it safe for a person who isnt losing their hair to use Nizoral? Will they also see some shedding? Im planning on using it once every 5 twice days apprx (twice in that day as I like to shampoo twice a day). Im worried that the Nizoral might cause me to shed when I wasnt shedding before or that going off of the Nizoral at some point might also cause shedding. I dont like to mess with anything that doesnt need messed with. The reason I decided to use Nizoral was becuase Tom reccomened it as a dandruff shampoo. Im almost positive its helped my dandruff. I dont have flakes anymore and have had a substantial decrease in itchiness. I just dont want to be using something that messes with hairloss/hairgrowth if Im not experiencing a problem with either. Any thoughts on this?
 

sd
Posted on Wednesday, August 06, 2003 - 01:41 pm:   Edit Post Delete Post

I believe that Nizoral advertises itself as a treatment only to be used once every three or four days. If you're not losing your hair, then yes, I imagine that Nizoral would be perfectly safe. If you are not losing your hair, Nizoral will not give you male pattern baldness. If it does cause you to shed, and you are not someone with mpb, then discontinuation of the product will almost assuredly bring back the lost hair (it may take a little time, seeing as how hair grows in cycles, and it takes a few months for hair to grow from the root to the surface of the scalp).

Add Your Message Here
Posting is currently disabled in this topic. Contact your discussion moderator for more information.